Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had miscarriage. Taking ovral-L. Is it safe to discontinue ovral-L to prevent pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
My wife had a miscarriage recently. The gynaecologist suggested to use ovral-L tablets for a period of 21 days. My wife had already had two tablets since the last couple of days. Also, the gynaecologist suggested that we should not plan for next child for the next four months. She explained that the reason why ovral-L is prescribed, is to make the next period/s occur on time. We have learnt from the net and other sources that this prescription is a contraception. Our question is--if we stay away from sexual intercourse for the next 3-4 months, then, can she discontinue using ovral-L to prevent pregnancy for the next few months? Is it safe? Please explain.
Posted Mon, 23 Jul 2012 in Menstruation and Miscarriage
Answered by Dr. Minoo Bhagia 1 hour later

Thanks for writing to us

Yes if you do not indulge in sexual activity , she can stop taking these pills.

Investigate her for the cause of miscarriage under your doctor's guidance.

Best wishes

Take care

Any further query is most welcome.
Above answer was peer-reviewed by
Answered by Dr. Minoo Bhagia 31 minutes later
Thanks for posting your query.

I can understand your concern but your wife’s gynecologist is right as periods after miscarriage are often erratic and irregular. To regularize the periods, your wie has been prescribed Ovral L which is a contraceptive.

Ovral L is a monophasic, low dose combination of Levonorgestrel and Ethinylestradiol Tablets I.P. used to prevent pregnancy. Your wife should take it regularly for 21 days and then start a new pack after 7 days.

Fertility returns soon after the birth control pills are stopped and hopefully your wife should conceive after stopping the pills.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Had miscarriage. Taking ovral-L. Is it safe to discontinue ovral-L to prevent pregnancy? 23 hours later
Hello Ma'm,

Thanks for your reply. There's some more doubts: Can she join the gymnasium for now, since she's put up 61 kgs with the height as 4' 10"...? Also, is it possible to increase her haemoglobin levels near to her normal range? Now, she's having 8.8 mg/dl. Our doctor has prescribed Folic Acid tablets to be taken daily once. Can she continue later too? Any diet (brief) prescription would help a lot.

Thanks again.
Answered by Dr. Minoo Bhagia 2 hours later

Welcome back

It is better if she does brisk morning walk and yoga at home.

She can join gym after 6 weeks of miscarriage.

Regarding Haemoglobin , she can take iron tablets prescribed by your doctor.

As far as diet is concerned , XXXXXXX leafy vegetables , fresh fruits should be added in your diet.

Best wishes

Take care

Any further query is most welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor